Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ADRIAN

going from 40 to 80mg

Recommended Posts

Started my 80mg a day today (2- 40mg twice a day). Weigh 160 pounds at 5'9. What should I expect in the next few weeks as far as side affects from doubling the dose? i figure extreme dryness is #1. Is there another breakout from the increase? I know everyone is different but any feedback would help.

Also, I want to go skiing with my friends in 1 month. Has anyone had experience with this in the middle of accutane? I figure if my lips are as chapped as they are in 70 degree weather, skiing in Lake Tahoe wouldn't be the best idea. I don't want my face to fall off while I'm going down the slopes! Any suggestions?

Share this post


Link to post
Share on other sites

I didn't notice much of a change in going from 40 to 80 mg ( 6"1 160pnds ) and here in holland the weather is pretty darn cold and the wind on my face actually feels releaving and my lips don't chap more than usual ( blistex/vaseline ), I'm sure you'll be fine skiing.

Share this post


Link to post
Share on other sites

My dermatologist said that if the dose of Accutane is increased at a slow pace, it will help slow down the effects of a terrible breakout. I know that when I increased my dosage last month, my face went through another initial breakout however. I hope this doesn't happen to you. Keep us posted and good luck!

P.S. As far as skiing goes, I have no idea.

Share this post


Link to post
Share on other sites

Your right, 1/5 of the way there! Today is my second day of the increase and no changes. The last week my lips have become more dry but I think it also has to do with the first rain of the season starting. The temp has dropped 15-20 degrees so my lips are more chapped. I have a small breakout by the left side of my nose that came up Friday night but is already going away. Have been trying to drink tons of water but forget to take my vitamin E a lot! Does the large consumption of water really help the dryness?

Share this post


Link to post
Share on other sites

Everytime my derm upped my dosage (40mg first month, 60 mg second month, 80mg third month) I'd experience a resurgence of the dreaded headaches and back pain but my body would usually adjust after a few days. The headaches were by far the worst though because no matter how much Advil I'd take they wouldn't go away.

Despite how hard core this stuff is, I think our bodies are just as hard core in fighting back and trying to re-establish control.

Oh and as for the skiing, beware of sun blisters!!! When I went to the beach this summer I was stupid enough to slather on Aquaphor and then sit in the sun and I got a big old sun blister right on my lip. It was pretty painful and didn't look too pretty either.

Good luck!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×